Alert archive / Ohio / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 229, NWS Wilmington, OH

August 22, 2017Delaware County, Franklin County, Licking County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Aug 22, 2017, 12:37 PM EDT for Delaware County, Franklin County, Licking County, Ohio. It was in force for 41 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2017, 12:37 PM EDT (16:37 UTC)
Expired
Aug 22, 2017, 1:18 PM EDT
In force
41 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Delaware County, OH, Franklin County, OH, Licking County, OH

The radar

The Cincinnati radar (KILN), 108 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 12:54 PM EDTTSTM WND DMG1 Se Gahanna, OHPOWER LINES DOWN AND TREES SNAPPED ON HAMILTON ROAD.
Aug 22, 12:54 PM EDTTSTM WND DMG1 Sse Gahanna, OHSEVERAL LARGE TREES DOWN BETWEEN GAHANNA LINCOLN HIGH SCHOOL AND KCMH. ADDITIONALLY, HAMILTON ROAD IS CLOSED WITH A TREE DOWN ON THE POWER LINES. PHOTO VERIFIED.
Aug 22, 12:54 PM EDTTSTM WND GST 53Kcmh John Glenn Apt, OH
Aug 22, 1:05 PM EDTTSTM WND DMGAlexandria, OHTREES DOWN IN THE PATASKALA AND ALEXANDRIA AREAS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2017-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 793 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2017-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
793 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted.

193 
WUUS51 KILN 221637
SVRILN
OHC041-049-089-221730-
/O.NEW.KILN.SV.W.0229.170822T1637Z-170822T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
1237 PM EDT TUE AUG 22 2017

The National Weather Service in Wilmington has issued a

* Severe Thunderstorm Warning for...
  Northern Franklin County in central Ohio...
  Southeastern Delaware County in central Ohio...
  Western Licking County in central Ohio...

* Until 130 PM EDT.

* At 1237 PM EDT, a severe thunderstorm was located over Worthington,
  moving east at 35 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to trees and power lines. 

* Locations impacted include...
  Columbus, Westerville, Reynoldsburg, Upper Arlington, Gahanna,
  Hilliard, Worthington, Bexley, Granville, Pataskala, Johnstown,
  Minerva Park, Granville South, Ohio State University, Beechwood
  Trails, Easton, Summit Station, Lake Darby, Whitehall and Etna.

This includes the following Interstates...
 I-70 in Ohio between mile markers 90 and 103, and near mile marker
115.
 I-71 in Ohio between mile markers 106 and 121.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3996 8251 3994 8323 3995 8323 4014 8298
      4026 8257
TIME...MOT...LOC 1637Z 262DEG 30KT 4007 8299 

HAIL...<.75IN
WIND...60MPH
 
$$

Binau
3 follow-up statements
090 
WWUS51 KILN 221649
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
1249 PM EDT TUE AUG 22 2017

OHC041-049-089-221730-
/O.CON.KILN.SV.W.0229.000000T0000Z-170822T1730Z/
Franklin OH-Delaware OH-Licking OH-
1249 PM EDT TUE AUG 22 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR NORTHEASTERN FRANKLIN...SOUTHEASTERN DELAWARE AND WESTERN LICKING
COUNTIES...

At 1249 PM EDT, a severe thunderstorm was located over Gahanna,
moving east at 50 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to trees and power lines. 

Locations impacted include...
Columbus, Westerville, Reynoldsburg, Upper Arlington, Gahanna,
Bexley, Granville, Pataskala, Johnstown, Minerva Park, Granville
South, Ohio State University, Beechwood Trails, Easton, Summit
Station, Whitehall, Etna, New Albany, Grandview Heights and Jersey.

This includes the following Interstates...
 I-70 in Ohio between mile markers 96 and 103, and near mile marker
115.
 I-71 in Ohio between mile markers 106 and 116.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3994 8310 4016 8292 4026 8257 3996 8251
TIME...MOT...LOC 1649Z 264DEG 44KT 4002 8291 

HAIL...<.75IN
WIND...60MPH
 
$$

Binau
399 
WWUS51 KILN 221708
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
108 PM EDT TUE AUG 22 2017

OHC041-049-221717-
/O.CAN.KILN.SV.W.0229.000000T0000Z-170822T1730Z/
Franklin OH-Delaware OH-
108 PM EDT TUE AUG 22 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN AND
SOUTHEASTERN DELAWARE COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 900 PM EDT for
central Ohio.

LAT...LON 3996 8251 3995 8278 3998 8278 3998 8277
      4020 8276 4026 8257
TIME...MOT...LOC 1707Z 262DEG 30KT 4004 8271 

$$

OHC089-221730-
/O.CON.KILN.SV.W.0229.000000T0000Z-170822T1730Z/
Licking OH-
108 PM EDT TUE AUG 22 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR WESTERN LICKING COUNTY...

At 107 PM EDT, a severe thunderstorm was located near Summit Station,
moving east at 35 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Trained spotter. Wind damage was reported in Gahanna with 
         this storm. 

IMPACT...Expect damage to trees and power lines. 

Locations impacted include...
Reynoldsburg, Granville, Pataskala, Johnstown, Beechwood Trails,
Granville South, Summit Station, Etna, New Albany, Jersey,
Kirkersville, Alexandria and State Route 310 at State Route 161.

This includes I-70 in Ohio near mile marker 115.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3996 8251 3995 8278 3998 8278 3998 8277
      4020 8276 4026 8257
TIME...MOT...LOC 1707Z 262DEG 30KT 4004 8271 

HAIL...<.75IN
WIND...60MPH
 
$$

Binau
761 
WWUS51 KILN 221718
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
118 PM EDT TUE AUG 22 2017

OHC089-221727-
/O.CAN.KILN.SV.W.0229.000000T0000Z-170822T1730Z/
Licking OH-
118 PM EDT TUE AUG 22 2017

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LICKING COUNTY IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.  However heavy rain is
still possible with this thunderstorm.

A Severe Thunderstorm Warning still remains in effect for central 
and eastern Licking County until 145 PM EDT. Damaging winds are 
likely across the central and eastern portions of the county. 

A severe thunderstorm watch remains in effect until 900 PM EDT for
central Ohio.

Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.



LAT...LON 3996 8251 3995 8278 3998 8278 3998 8277
      4020 8276 4026 8257
TIME...MOT...LOC 1715Z 262DEG 30KT 4005 8259 

$$

Binau

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 9:26 AM EDT, 3 hours 11 minutes earlier.

Area forecast discussion, Aug 22, 9:26 AM EDT, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
926 AM EDT Tue Aug 22 2017

.SYNOPSIS...
A cold front pushing through the Ohio Valley will bring
organized showers and thunderstorms today, then drier and
cooler air moves in for the rest of the week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Made a few PoP timing and coverage adjustments in the near term
into the early short term period per latest radar trends and CAM
solutions. Did adjust temps down a degree or two in the
northwest with extensive cloud cover and incoming pcpn shield
advancing eastward from Indiana.

Although convective coverage has shown a recent downward trend
upstream of our FA, expect that there will be enough coverage to
warrant categorical PoPs through the morning hours for
western/northwestern parts of the FA. Initial cluster(s) of
SHRA/TS is/are not expected to pose much of a svr threat as
destabilization won/t likely be robust enough through morning
to allow for deep convection. Nevertheless, as we progress into
early/mid part of the afternoon, southern and eastern parts of
the area should destabilize enough that afternoon/early evening
activity may pose an isolated damaging wind risk (especially
along and east of the I-71 corridor). Even with this, activity
should exit the FA around or shortly after 00z, bringing an end
to any and all svr risks for late evening into tonight.

...PREVIOUS DISCUSSION...
Varying scenarios playing out via the CAMs, with HiRes
NMM/HRRR slowly diminishing the early morning convection over
Indiana as it pushes toward forecast area. What precipitation
that does work into western forecast area expected bring enough
clouds to inhibit destabilization in the western forecast area
for the afternoon, so have generally kept severe potential
wording further east where enough heating combined with 40kts+
of 0-6km bulk shear will be present as the prefrontal trough
pushes through the eastern forecast area in the 18-22z
timeframe. Main severe threat will be damaging winds. Greatest
confidence in thunderstorm coverage south/east of I-71, along
with greater confidence in at least a few severe storms this
area. NW of I71, expecting most scattered coverage and less
likely to be severe, though a narrow line of storms indicated by
numerous CAMs associated with the frontal passage itself.

In addition to severe threat essentially east of I-71 corridor,
as the progression of the trough slows slightly especially
along and south of the Ohio river, concern is an East-West
oriented line segment which could pose a more favorable pattern
for training storms and a localized flood threat. While ample
deep moisture available over nearly all of area in the form of
PWs at 1.75-2" and warm cloud depths of 3.5-4k, central Ohio
storms likely to be more N-S oriented line segments, which will
produce heavy rain but storms should be fairly progressive.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Cold front to push through the region in the 00-03z timeframe
Wednesday, with some lingering showers in the far southeast as
the surface boundary will be less progressive in nature.

Below normal temperatures through this period with the strong
cold frontal passage and then surface high pressure building in
under an upper level trough where NW flow will dominate the
region through Wed.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Beautiful weather is in store for most of the long term as below
normal temperatures, dry conditions, and lower dewpoints take hold
across the region. Overall, the long term will be characterized by
below normal height anomalies as well as below normal 850 mb
temperatures. This will be in large part due to a longwave trough
axis that looks to remain in close proximity to the region through
the weekend.

Wednesday evening will open up with an upper level low pushing east
across Quebec. At the same time a potent shortwave will drop south
out of Saskatchewan/ Manitoba. This shortwave will drop down
towards Michigan Thursday afternoon acting to reinforce the longwave
trough axis west. As this happens low level CAA will continue with
an expansive cu field likely forming in the afternoon. 850 mb
temperatures Thursday fall to around 8 degrees C (GFS slightly
cooler than the ECMWF) with 1000/ 850 mb thicknesses around 1375 m.
500 mb heights on the NAEFS are around 1 to 2 standardized anomalies
below normal for this time of year with 850 mb temperatures
following suite. Even with it being August still thinking high
temperatures will struggle a bit Thursday given the likely cu
development. Have gone ahead and lowered high temperatures Thursday
into the mid 70s with thicknesses alone supporting highs in the
lower 70s (esp northern zones).

Thursday night into Friday morning the trough axis will begin to
modulate and nudge east allowing the best ageostrophic convergence
to push closer to the area. Friday afternoon thicknesses and 850 mb
temperatures remain similar to Thursday, with the only difference
being less cu probably (thanks to PWATs falling to around 0.60").
Saturday morning looks to be the coolest as surface high pressure
and ageostrophic convergence settles overhead. Winds will also
likely decouple. GFS forecast soundings are hinting at some cirrus
moving in but we will likely see some upper 40s in rural zones
Saturday morning. Saturday afternoon the trough axis will slowly
pull east allowing low level thicknesses and temperatures to ever so
slowly recover. By Sunday surface high pressure will be off to the
east with temperatures approaching the 80 degree mark. The area also
looks to remain dry through Sunday as PWATs hover around 0.50" (or
near record low values for this time of year).

By Monday models begin to diverge as an upper level disturbance is
forecast to dive south into the plains with an upper level jet at
250 mb amplifying. As this occurs the ILN forecast area will fall
into a LFQ which means rain chances will likely be on the increase.
There still remains uncertainty though on how everything will play
out so have just trended towards chance PoPs at this time.

&&

.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
VFR conditions expected through the period, with the exception
of mvfr visibility in developing convection in a couple of
rounds this afternoon. With the prefrontal trough and
approaching cold front, wind gusts to near 25 kts through just
after 00z. As the frontal boundary departs the area overnight,
enough of a gradient remaining to keep some wind to minimize
potential for br.

OUTLOOK...No significant weather.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...JDR/Sites
NEAR TERM...JDR/KC
SHORT TERM...JDR/Sites
LONG TERM...Haines
AVIATION...JDR
Hazardous weather outlook, Aug 22, 4:35 AM EDT, 8 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
435 AM EDT Tue Aug 22 2017

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>062-070-071-
230845-
Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Butler-Warren-
435 AM EDT Tue Aug 22 2017

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Central Ohio, Southwest Ohio and West Central
Ohio.

.DAY ONE...Today and Tonight.

Strong to severe thunderstorms are possible this afternoon and into
this evening. Damaging winds will be possible with these storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

INZ073>075-080-KYZ089>100-OHZ063>065-072>074-077>082-088-230845-
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Fayette OH-Pickaway-Fairfield-Clinton-Ross-Hocking-Hamilton-Clermont-
Brown-Highland-Adams-Pike-Scioto-
435 AM EDT Tue Aug 22 2017

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, Central Ohio and Southwest Ohio.

.DAY ONE...Today and Tonight.

Strong to severe thunderstorms are possible from this afternoon into
the evening hours. Damaging winds and hail will be possible with
these storms. In addition heavy rain and multiple rounds of
thunderstorms will lead to a flash flood threat.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No Hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

In the hours before

Special weather statement, Aug 22, 10:58 AM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1058 AM EDT TUE AUG 22 2017

OHZ051>053-221530-
Champaign OH-Clark OH-Miami OH-
1058 AM EDT TUE AUG 22 2017

...A RAPIDLY DEVELOPING THUNDERSTORM WILL AFFECT CENTRAL CHAMPAIGN...
NORTHWESTERN CLARK AND SOUTHEASTERN MIAMI COUNTIES UNTIL 1130 AM
EDT...

At 1057 AM EDT, radar indicated a thunderstorm near Tipp City, moving
northeast at 55 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...

Locations impacted include...
Huber Heights, Troy, Vandalia, Urbana, Tipp City, New Carlisle,
Northridge, St. Paris, Brown, Christiansburg, North Hampton, Tremont
City, Casstown, Mutual, Cable, Thackery, Westville, Phoneton,
Powhattan and Millerstown.

This includes I-75 in Ohio between mile markers 67 and 72.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4019 8362 4007 8362 3988 8409 3988 8415
      3990 8417 3991 8417 3992 8416 3992 8418
      4001 8424 4024 8377
TIME...MOT...LOC 1457Z 240DEG 49KT 3998 8412

Novak
Special weather statement, Aug 22, 11:36 AM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Wilmington OH
1136 AM EDT TUE AUG 22 2017

OHZ045-052>054-221600-
Champaign OH-Madison OH-Union OH-Clark OH-
1136 AM EDT TUE AUG 22 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CHAMPAIGN
AND CENTRAL CLARK COUNTIES IN WEST CENTRAL OHIO...NORTH CENTRAL
MADISON AND SOUTHERN UNION COUNTIES IN CENTRAL OHIO UNTIL NOON EDT...

At 1136 AM EDT, radar indicated strong thunderstorms along a line
extending from 6 miles southeast of Urbana to near Huber Heights,
moving east at 30 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...

Locations impacted include...
Springfield, Northridge, Plain City, Enon, Mechanicsburg, New
California, Choctaw Lake, Harmony, Brighton, Milford Center, South
Vienna, Donnelsville, Catawba, Unionville Center, Mutual, Green
Meadows, Rosedale, State Route 4 at State Route 161, Resaca and
Powhattan.

This includes I-70 in Ohio between mile markers 42 and 71.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4017 8317 3984 8367 3986 8405 3987 8405
      4006 8369 4018 8349
TIME...MOT...LOC 1536Z 256DEG 27KT 4003 8368 3986 8405

Novak
Special weather statement, Aug 22, 11:58 AM EDT, 39 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1158 AM EDT TUE AUG 22 2017

OHZ045-046-052>055-062-221645-
Champaign OH-Delaware OH-Madison OH-Franklin OH-Union OH-Clark OH-
Greene OH-
1158 AM EDT TUE AUG 22 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CHAMPAIGN
COUNTY IN WEST CENTRAL OHIO...NORTHWESTERN FRANKLIN AND SOUTHWESTERN
DELAWARE COUNTIES IN CENTRAL OHIO...SOUTHEASTERN CLARK AND NORTHERN
GREENE COUNTIES IN WEST CENTRAL OHIO...NORTHERN MADISON AND
SOUTHEASTERN UNION COUNTIES IN CENTRAL OHIO UNTIL 1245 PM EDT...

At 1158 AM EDT, radar indicated strong thunderstorms along a line
extending from 6 miles west of Plain City to Yellow Springs, moving
east at 35 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...

Locations impacted include...
Columbus, Springfield, Dublin, Westerville, Upper Arlington,
Fairborn, Hilliard, Worthington, London, Yellow Springs, Jefferson,
Powell, Plain City, West Jefferson, Enon, South Charleston,
Mechanicsburg, Choctaw Lake, New California and Polaris.

This includes the following Interstates...
 I-70 in Ohio between mile markers 53 and 87.
 I-71 in Ohio between mile markers 120 and 123.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4017 8288 3977 8360 3979 8403 4019 8335
TIME...MOT...LOC 1558Z 263DEG 29KT 4008 8339 3980 8393

Novak
Special weather statement, Aug 22, 12:16 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1216 PM EDT TUE AUG 22 2017

KYZ091>093-096-OHZ078-221645-
Boone KY-Pendleton KY-Kenton KY-Campbell KY-Clermont OH-
1216 PM EDT TUE AUG 22 2017

...A STRONG THUNDERSTORM WILL AFFECT KENTON...CAMPBELL...SOUTHERN
BOONE...NORTH CENTRAL PENDLETON AND WEST CENTRAL CLERMONT COUNTIES
UNTIL 1245 PM EDT...

At 1215 PM EDT, radar indicated a strong thunderstorm over Walton,
moving east at 35 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...

Locations impacted include...
Covington, Florence, Independence, Erlanger, Edgewood, Alexandria,
Elsmere, Taylor Mill, Walton, Claryville, Union, Wilder, New
Richmond, Silver Grove, Melbourne, Coldstream, Cold Spring, Ryland
Heights, Crestview and Mentor.

This includes the following Interstates...
 I-71 in Kentucky between mile markers 71 and 77.
 I-75 in Kentucky between mile markers 169 and 179.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3883 8475 3896 8476 3904 8434 3902 8432
      3904 8432 3905 8427 3883 8425 3882 8473
TIME...MOT...LOC 1615Z 257DEG 32KT 3889 8464

AR
Special weather statement, Aug 22, 12:26 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1226 PM EDT TUE AUG 22 2017

OHZ046-053>056-221715-
Licking OH-Delaware OH-Madison OH-Franklin OH-Clark OH-
1226 PM EDT TUE AUG 22 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FRANKLIN...SOUTHEASTERN
DELAWARE...SOUTHEASTERN CLARK...WEST CENTRAL LICKING AND CENTRAL
MADISON COUNTIES UNTIL 115 PM EDT...

At 1225 PM EDT, radar indicated strong thunderstorms along a line
extending from Worthington to South Charleston, moving east at 35
mph.

STORM HAZARDS INCLUDE...
Winds 45 to 50 mph...
Very heavy rain...

Locations impacted include...
Columbus, Dublin, Westerville, Reynoldsburg, Grove City, Upper
Arlington, Gahanna, Hilliard, Worthington, Bexley, London, Jefferson,
Pataskala, Johnstown, West Jefferson, South Charleston, Minerva Park,
Ohio State University, Lake Darby and Polaris.

This includes the following Interstates...
 I-70 in Ohio between mile markers 75 and 104.
 I-71 in Ohio between mile markers 101 and 124.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3981 8321 3982 8371 4018 8296 4015 8242
TIME...MOT...LOC 1625Z 262DEG 31KT 4010 8304 3981 8365

Binau

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 10:58 AM EDTSpecial Weather StatementILNChampaign32 min
Aug 22, 11:36 AM EDTSpecial Weather StatementILNClark24 min
Aug 22, 11:58 AM EDTSpecial Weather StatementILNClark, Madison47 min
Aug 22, 12:26 PM EDTSpecial Weather StatementILNFranklin, Madison49 min
Aug 22, 12:44 PM EDTSpecial Weather StatementILNClermont46 min
Aug 22, 12:51 PM EDTSpecial Weather StatementILNAdams39 min
Aug 22, 12:56 PM EDTSevere Thunderstorm WarningILNClinton, Warren18 min
Aug 22, 1:05 PM EDTSevere Thunderstorm WarningILNLicking40 min
Aug 22, 1:15 PM EDTSpecial Weather StatementILNClinton45 min
Aug 22, 1:22 PM EDTSevere Thunderstorm WarningILNAdams, Scioto38 min
Aug 22, 1:25 PM EDTSpecial Weather StatementILNBrown35 min
Aug 22, 1:57 PM EDTSevere Thunderstorm WarningILNScioto33 min
Aug 22, 2:01 PM EDTSpecial Weather StatementILNAdams44 min
Aug 22, 2:06 PM EDTSpecial Weather StatementILNRoss24 min
Aug 22, 2:16 PM EDTSpecial Weather StatementILNHocking44 min
Aug 22, 2:24 PM EDTSpecial Weather StatementILNClermont36 min
Aug 22, 2:36 PM EDTSpecial Weather StatementILNAdams39 min
Aug 22, 3:07 PM EDTSpecial Weather StatementILNScioto38 min
Aug 22, 4:55 PM EDTAreal Flood AdvisoryILNAdams, Scioto3 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.